Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 154, NWS Mobile, AL

June 9, 1999Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 1999, 6:41 PM CDT for Escambia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1999, 6:41 PM CDT (23:41 UTC)
Expired
Jun 9, 1999, 7:15 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 092340
SVRMOB
FLC033-100015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT WED JUN 9 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 715 PM CDT

* AT 637 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 3 MILES WEST OF CANTONMENT... MOVING WEST AT 5 MPH.

* THE SEdVERE THUNDERSTORM WILL REMAIN WEST OF CANTONMENT AND GRADUALLY
  WEAKEN.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. TAKE COVER IN A SUBSTANTIAL
SHELTER. STAY TUNED FOR FURTHER UPDATES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:24 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 9, 3:24 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT WED JUN 9 1999

WATER VAPOR SHOWS UPPER CIRCULATION JUST WEST OF MOBILE AND HELPING
TO ENHANCE STORMS OVER LA AND UPPER TX COAST. DRIER AIR FORECAST ON
MODELS AND A SLIGHT WEDGE OF DRIER AIR ON WATER VAPOR TO PASS OVER
FORECAST AREA THIS AFTERNOON AND EVENING WITH MEAN MOISTURE
INCREASING LATER TONIGHT AND THURSDAY. AVN STILL SEEMS TO BE MODEL
OF CHOICE AS IT KEEPS UPPER LOW OVER GULF UNTIL TROUGH COMING IN
FROM THE WEST PICKS IT UP AND TAKES IT TO THE NORTH AND NORTHEAST BY
FRIDAY. AS A RESULT THINK THAT BETTER CHANCE FOR THUNDERSTORMS WILL BE ON
THURSDAY AS DEEPER MOISTURE FLOWS ACROSS REGION AND UPPER DIVERGENCE
AS SEEN ON AVN H25 COMES ACROSS. SEA BREEZE SHOULD BE MORE ACTIVE
WITH A MORE TROPICAL AIR MASS BACK OVER AREA. STILL LIKE THE HIGHER AVN
POPS BUT THE WARMER NGM TEMPS.

COASTAL WATERS...WINDS REMAIN E TO SE WITH LITTLE CHANGE IN SEAS.
SCATTERED TO WIDELY SCATTERED SHOWERS AND TSTMS.

MOB 70/88/71/87 2625  PNS 72/86/72/86 2636
DTS 74/84/74/84 2636  GZH 66/88/68/87 2525 11

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.